Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 32, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 6, 2019, 5:05 PM EDT for Capitol Planning Region, Northeastern Connecticut Planning Region, Connecticut; 4 counties in Massachusetts. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2019, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 6, 2019, 5:45 PM EDT
- In force
- 40 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Capitol Planning Region, CT, Northeastern Connecticut Planning Region, CT, Hampden County, MA, Middlesex County, MA, Norfolk County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 68 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:06 PM EDT | TSTM WND DMG | Longmeadow, MA | ABOUT 60 TREES DOWN IN DOWNTOWN LONGMEADOW, ALONG AND JUST EAST OF ROUTE 5, WITH A FEW TREES DOWN ON HOUSES. MOST LIKELY A WET MICROBURST WITH APPROXIMATELY 70 MPH WIND GUSTS. |
| Jul 6, 5:10 PM EDT | TSTM WND DMG | Worcester, MA | TREE DOWN ON CAR ON HOOPER STREET |
| Jul 6, 5:15 PM EDT | TSTM WND DMG | Longmeadow, MA | MULTIPLE TREES DOWN ON ROUTE 5 AT BLISS STREET. ROAD CLOSED AND IMPASSABLE. |
| Jul 6, 5:20 PM EDT | TSTM WND DMG | East Longmeadow, MA | TREE DOWN ON HAMPDEN ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1195 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
819 WUUS51 KBOX 062105 SVRBOX CTC003-013-015-MAC013-017-021-027-062145- /O.NEW.KBOX.SV.W.0032.190706T2105Z-190706T2145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Boston/Norton MA 505 PM EDT Sat Jul 6 2019 The National Weather Service in Boston/Norton has issued a * Severe Thunderstorm Warning for... Northern Windham County in northern Connecticut... Northern Tolland County in northern Connecticut... Northeastern Hartford County in northern Connecticut... Southern Worcester County in central Massachusetts... North central Norfolk County in eastern Massachusetts... Southeastern Middlesex County in northeastern Massachusetts... Southeastern Hampden County in western Massachusetts... * Until 545 PM EDT. * At 504 PM EDT, severe thunderstorms were located along a line extending from near Worcester to near Enfield, moving east at 45 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and power lines. * Locations impacted include... Worcester, Newton, Framingham, Enfield, Marlborough, Shrewsbury, Natick, Needham, Milford, Wellesley, Westborough, Grafton, Holden, Webster, Southbridge, Ashland, Auburn, Longmeadow, Suffield and East Longmeadow. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Damaging winds and continuous cloud to ground lightning is occurring with these storms. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with these storms, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 4234 7183 4231 7117 4193 7198 4199 7273 TIME...MOT...LOC 2104Z 274DEG 39KT 4231 7183 4197 7262 HAIL...<.75IN WIND...60MPH $$ Field
1 follow-up statement
720
WWUS51 KBOX 062141
SVSBOX
Severe Weather Statement
National Weather Service Boston/Norton MA
541 PM EDT Sat Jul 6 2019
CTC003-013-015-MAC013-017-021-027-062150-
/O.EXP.KBOX.SV.W.0032.000000T0000Z-190706T2145Z/
Windham CT-Tolland CT-Hartford CT-Worcester MA-Norfolk MA-
Middlesex MA-Hampden MA-
541 PM EDT Sat Jul 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN WINDHAM...NORTHERN
TOLLAND...NORTHEASTERN HARTFORD...SOUTHERN WORCESTER...NORTH CENTRAL
NORFOLK...SOUTHEASTERN MIDDLESEX AND SOUTHEASTERN HAMPDEN COUNTIES
WILL EXPIRE AT 545 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However gusty
winds and heavy rain are still possible with these thunderstorms.
LAT...LON 4234 7183 4231 7117 4193 7198 4199 7273
TIME...MOT...LOC 2140Z 274DEG 39KT 4228 7132 4194 7211
$$
FieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 4:43 PM EDT, 22 minutes earlier.
Area forecast discussion, Jul 6, 4:43 PM EDT, 22 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
443 PM EDT Sat Jul 6 2019
.SYNOPSIS...
Tropical humidity across the region today ahead of an approaching
cold front will trigger scattered thunderstorms with some storms
containing torrential downpours and strong winds. High pressure
builds across the region Sunday afternoon through Wednesday,
providing dry weather with seasonably warm temperatures.
Another cold front approaches Thursday or Friday with scattered
showers and thunderstorms along with more humid conditions.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
*/ Highlights ...
- Scattered showers and thunderstorms exiting south and east
into evening ahead of a sweeping cold front
- Some of the storms could be strong to severe with heavy
downpours, potential localized flooding, and damaging winds
*/ Discussion ...
Now (430 pm update) ...
Lines of showers and thunderstorms continue to march SE while back-
building towards the SW as multi-cellular clusters towards better
heat and instability remaining across S New England, an environment
with highs up around the low 80s with low to mid 70 dewpoints. A
gradual movement, getting reports of NW gusts of around 40 mph with
rainfall rates 1 to 2 inches per hour (noting coincident high specific
differential phase values (KDP)). Storms pulsing, not sustaining,
the directional shear weak, can see outflows racing out ahead of
storm development with lack of environmental shear balance though
aiding in downstream storm development.
Still plenty of instability to work with per SPC / RAP mesoanalysis
MLcapes (2.5k J/kg over interior SE New England), anticipate scattered
shower and thunderstorm activity to continue pushing S towards evening.
But as it does so, storms should dissipate by the time it nears the
coast considering daytime heating concluding and also ingesting onshore
cooler marine air. Not a favorable environment for storm maintenance
of which the storm mode is airmass to multi-cellcular given the lack
of directional shear. A nod to low-level lapse rates.
Otherwise ... heat and humidity lingering across the interior, fog
along the Outer Cape and Islands. Will let the HEAT ADVISORY drop
at the top of the hour but keep with the SMALL CRAFT ADVISORY till
sunset. SW winds remain brisk over the waters.
Tonight ...
Showers exiting S. Gradually the cold from sulks S pushing both
tropical air and dissipating scattered shower activity, perhaps
an isolated thunderstorm, out to sea. Dry air beginning to sweep
across the region however dewpoints dropping slowly, down into
the 60s overnight. Clouds still lingering, especially along the
S-coast early on with likely low clouds and fog initially, then
clearing out. Winds turning N/NE winds around 5 to 10 mph, stronger
along E coastal MA with gusts up to 20 mph ... lows getting down
into the 60s, milder along the S-coast with slower clearing.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH SUNDAY NIGHT/...
2 pm update ...
Sunday into Sunday night ...
Drying out. Cold front continuing to push out as Canadian high
pressure settles in from the N. Boundary layer mixing with mix-
down of drier air pushing in within the low-mid levels, should
see dewpoints get down into the 50s with some spot 40s making
for a comfortable Summer day with relative humidity of around 40
percent, highs in the upper 70s to low 80s as NE winds shift SE
with speeds around 5 to 10 mph, stronger along the coast with
gusts up to 20 mph. Overnight ... quiet, clear, light winds, an
environment favorable for radiational cooling. Leaning towards
cooler guidance, lows in the 50s. Good time to open the windows,
air out the house, welcome some fresh air in. Can't rule out some
ground fog, especially in shallow, sheltered interior valleys.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Highlights ...
* Mon-Wed- Dry weather with typical summer temps
* Thu/Fri- More humid with a chance of showers/T-storms
* Sat- Return to dry conditions
Monday and Tuesday...Seasonably warm and dry weather as Canadian
high pressure pushes southeastward into and across our area. Surface
dew points settle mainly into the 50s to low 60s, with the higher
dew points along south south coasts of RI/MA and the Cape/Islands.
Abundant sunshine expected during both days, with some diurnal
cumulus each day. High temps on Monday will be close to seasonable,
in the upper 70s to mid 80s. Coolest locales will be nearshore where
sea breeze development is expected, generally 75 to 80. Then on
Tuesday sunshine combined with H850 temps warming to +15C will
enable highs 85 to 90. High temps should be somewhat lower near the
shoreline, mid 70s to mid 80s, as light NW flow is expected to yield
to another afternoon of sea breeze development. Overnight lows in
the upper 50s to mid 60s Mon night, then 60s Tue night.
Wednesday...
Dry weather continues thru Wednesday evening, but increasing
heat/humidity expected as we enter return/SW flow, and surface high
pressure moves offshore. SNE is still under a subsidence inversion
so any increase in clouds should be modest, with overall mostly
sunny skies. Surface dewpoints increase to the low to mid 60s by
late in the day, and with H850 temps climbing to +16 to +17C, temps
should peak out in the upper 80s to low 90s. During late Wednesday
night we could have some showers over the far interior as a short
wave and low pressure approach from the west, have slight chance to
low chance pop towards daybreak Thu. Overnight lows in the 60s.
Thursday and Friday...
Fairly good agreement among the models on a low pressure system
moving thru the Great Lakes Region then eastward across New England,
accompanied by a northern stream short wave. A more robust increase
in moisture is expected as these features get closer to SNE and
associated cold front approaches, hence the chance for showers
and t- storms during Thu and Fri. The cold front may not clear
SNE until Friday night, though still uncertainty on exact timing
this far out. Surface dewpoints mainly in the 60s, however
readings could reach into the low-mid 70s. Thus warm and humid.
Saturday...
Eastward progression of the low pressure and cold front moving
offshore, should allow for drier conditions to move into our area. A
weak short wave trough could bring some clouds to the area Sat or
Sat night.
&&
.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/ ... High confidence.
18z update ...
Rest of today ...
IFR-LIFR FG lingers into late afternoon across the Cape and Islands.
Otherwise low-end VFR CIGs with SW winds around 10 to 15 kts, gusts
up to 25 kts especially across the S/E coastal plain. SHRA / TSRA
will become scattered to numerous towards 20z, sweeping NW-SE. +RA
possible along with TEMPO IFR conditions. Can't rule out strong winds
around 27020G30KT. Scattered activity beginning to exit S/SE coastal
New England towards 0z where IFR-LIFR conditions will become more
widespread.
Tonight ...
SCT SHRA/TSRA, weakening, exiting SE offshore along with IFR-LIFR
towards morning. Winds shifting N/NE around 5-10 kts with stronger
gusts along E-coastal MA, gusts up to 25 kts. Partial clearing over
interior MA and CT, can't rule out shallow pockets of IFR-LIFR FG
within the mid- CT River Valley.
Sunday into Sunday night ...
Becoming SKC into Sunday morning. NE winds around 5-10 kts early,
stronger along E-coastal MA, up around 15 kts, will turn SE and
remain steady into late Sunday, diminishing evening and overnight.
Perhaps some patchy IFR-LIFR BR / FG across the interior.
KBOS Terminal...
An eye on 21-0z for SCT SHRA/TSRA activity lingering as late as
2z. TSRA right on the doorstep with a N wind shift anticipated
prior.
KBDL Terminal...
TSRA sweeping through the terminal around 21z. Expect a hard
wind shift out of the N with potential gusts up around 30 kts.
Additional SHRA / TSRA activity into the early evening and then
clearing out, N winds prevailing.
Outlook /Sunday Night through Wednesday/ ... High confidence.
Sunday Night through Wednesday: VFR.
Wednesday Night: Mainly VFR, with local MVFR possible. Slight
chance SHRA.
Thursday: Mainly VFR, with areas MVFR possible. Chance SHRA,
isolated TSRA.
&&
.MARINE...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
Short Term /through Sunday/ ... High confidence.
Rest of today ...
Fog lingers along the S-coast throughout the day. On and off.
Visibility 1/4 mile or less can be expected at times. Otherwise
SW winds 10-20 kts with gusts to 25 kts, seas 2-4 ft. SMALL
CRAFT ADVISORY posted accordingly. Scattered showers and thunder-
storms expected towards late afternoon going into evening. They
should weaken as they approach the immediate S-coast.
Tonight...
Scattered showers and weakening thunderstorms pushing SE out to
sea towards morning along with more widespread fog conditions
along the S/SE coast. Winds becoming N through the night around
10 to 15 kts.
Sunday into Sunday night ...
Improving during the early morning hours. Breezy NE winds gusting
to 25 kts early turning SE through the day. Seas 3-4 ft. SMALL
CRAFT ADVISORIES posted over the E MA waters. Winds diminish
overnight.
Outlook /Monday through Thursday/...High confidence.
Sunday Night: Winds less than 25 kt. Seas near 5 ft to start on
the southern outer waters, then seas below 5 ft.
Monday through Wednesday Night: Winds less than 25 kt. Seas
under 5 ft.
Thursday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers, isolated thunderstorms.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 5 PM EDT this afternoon for CTZ002>004.
MA...Heat Advisory until 5 PM EDT this afternoon for MAZ002>019-026.
RI...Heat Advisory until 5 PM EDT this afternoon for RIZ001-002.
MARINE...Small Craft Advisory until 8 PM EDT this evening for
ANZ230>236-251-254.
Small Craft Advisory from 5 AM to 11 AM EDT Sunday for ANZ231-
250-254.
&&
SYNOPSIS...Sipprell/NMB
NEAR TERM...Sipprell
SHORT TERM...Sipprell
LONG TERM...NMB
AVIATION...Sipprell/NMB
MARINE...Sipprell/NMBHazardous weather outlook, Jul 6, 4:25 AM EDT, 12 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 425 AM EDT Sat Jul 6 2019 CTZ002>004-MAZ002>004-007>013-015>019-026-RIZ001>004-070830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Eastern Essex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Northern Middlesex MA- Northwest Providence RI-Southeast Providence RI-Western Kent RI- Eastern Kent RI- 425 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MAZ005-006-014-070830- Central Middlesex MA-Western Essex MA-Southeast Middlesex MA- 425 AM EDT Sat Jul 6 2019 ...HEAT ADVISORY IN EFFECT FROM 1 PM TO 5 PM EDT THIS AFTERNOON... This Hazardous Weather Outlook is for eastern Massachusetts and northeastern Massachusetts. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. Heat Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. MAZ020>024-RIZ005>008-070830- Southern Bristol MA-Southern Plymouth MA-Barnstable MA-Dukes MA- Nantucket MA-Bristol RI-Washington RI-Newport RI-Block Island RI- 425 AM EDT Sat Jul 6 2019 ...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. Dense Fog Advisory. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. ANZ230>237-250-251-254>256-070830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 425 AM EDT Sat Jul 6 2019 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. Scattered thunderstorms today may cause torrential downpours, localized flooding and strong wind gusts. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, Jul 6, 2:25 PM EDT, 2 hours 40 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
225 PM EDT Sat Jul 6 2019
MAZ003-004-061915-
Northern Worcester MA-Eastern Franklin MA-
225 PM EDT Sat Jul 6 2019
...STRONG THUNDERSTORM IN NORTHEAST FRANKLIN COUNTY...
At 223 PM EDT, Doppler radar was tracking a strong thunderstorm over
Warwick, or near Orange, moving east at 20 mph.
Winds in excess of 30 mpH and locally heavy downpours will accompany
this storm.
Locations impacted include...
Orange, Athol, Winchendon, Templeton, Northfield, Erving,
Phillipston, Royalston, Richmond and Warwick.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
&&
LAT...LON 4272 7229 4271 7204 4258 7204 4263 7241
4272 7240 4273 7230
TIME...MOT...LOC 1823Z 267DEG 18KT 4268 7237
FieldSpecial weather statement, Jul 6, 2:59 PM EDT, 2 hours 6 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 259 PM EDT Sat Jul 6 2019 MAZ003>005-026-062000- Northwest Middlesex County MA-Central Middlesex County MA- Northern Worcester MA-Eastern Franklin MA- 259 PM EDT Sat Jul 6 2019 ...LINE OF STRONG THUNDERSTORMS IN NORTHERN WORCESTER COUNTY... At 256 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Sharon New Hampshire to Wendell Massachusetts. Movement was east at 20 mph. Winds in excess of 40 mph and frequent lightning will accompany these storms. Torrential downpours may cause localized flooding of roadways. Locations impacted include... Leominster, Fitchburg, Orange, Gardner, Athol, Pepperell, Tyngsborough, Groton, Winchendon, Lunenburg, Townsend, Montague, Templeton, Westminster, Shirley, Ashburnham, Hubbardston, Dunstable, Ashby and Fitzwilliam. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4269 7138 4248 7195 4254 7248 4272 7214 TIME...MOT...LOC 1856Z 288DEG 15KT 4277 7194 4256 7240 Field
Special weather statement, Jul 6, 3:51 PM EDT, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
351 PM EDT Sat Jul 6 2019
MAZ004>007-014-026-062030-
Northwest Middlesex County MA-Eastern Essex MA-
Central Middlesex County MA-Western Essex MA-Northern Worcester MA-
Southeast Middlesex MA-
351 PM EDT Sat Jul 6 2019
...LINE OF STRONG THUNDERSTORMS IN NORTHEAST MASSACHUSETTS...
At 349 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Seabrook New Hampshire to Ayer
Massachusetts. Movement was east at 25 mph.
Winds in excess of 40 mph, frequent dangerous cloud to ground
lightning, and torrential downpours causing localized flooding will
accompany these storms.
Locations impacted include...
Lowell, Lawrence, Haverhill, Methuen, Billerica, Woburn, Chelmsford,
Andover, Lexington, Dracut, Tewksbury, North Andover, Salem, Reading,
Burlington, Wilmington, Westford, Acton, Concord and Newburyport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when these storms approach. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4286 7085 4287 7082 4283 7081 4281 7087
4280 7083 4282 7082 4280 7081 4279 7078
4272 7076 4248 7120 4252 7167 4270 7136
4270 7129 4274 7124 4274 7119 4279 7118
4282 7115 4281 7107 4286 7103 4289 7093
TIME...MOT...LOC 1949Z 282DEG 22KT 4292 7089 4256 7156
FieldSpecial weather statement, Jul 6, 4:21 PM EDT, 44 minutes before
Special Weather Statement
National Weather Service Boston/Norton MA
421 PM EDT Sat Jul 6 2019
CTZ002-MAZ009-011-062100-
Hartford CT-Western Hampden MA-Eastern Hampden MA-
421 PM EDT Sat Jul 6 2019
...STRONG THUNDERSTORMS MOVING TOWARD THE HARTFORD AND SPRINGFIELD
METRO AREAS...
At 417 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms from near Southwick southwestward across northern
Litchfield County, moving east at 20 mph.
Torrential rainfall may cause flooding of poor drainage areas.
Frequent dangerous lightning will accompany these storms. Winds in
excess of 30 mph also are likely.
Locations impacted include...
Springfield, Hartford, West Hartford, Manchester, East Hartford,
Enfield, Westfield, Windsor, Agawam, West Springfield, South Windsor,
Simsbury, Bloomfield, Avon, Longmeadow, Suffield, East Longmeadow,
Windsor Locks, Granby and East Windsor.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Get indoors when this storm approaches. Winds may be strong enough to
produce minor damage, such as a few downed branches.
Do not drive through flooded roads or underpasses. Avoid low lying
areas near small streams.
Frequent lightning was occurring. Lightning can strike far away from
the storm. Go inside a building or vehicle. Wait at least 30 minutes
until after the storm has passed to resume outdoor activities.
&&
LAT...LON 4209 7305 4209 7250 4176 7253 4178 7301
4180 7301 4180 7296 4182 7294 4188 7295
4189 7294 4190 7291 4197 7289 4197 7303
4204 7301 4204 7306
TIME...MOT...LOC 2017Z 240DEG 16KT 4203 7310
FieldSpecial weather statement, Jul 6, 4:25 PM EDT, 40 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 425 PM EDT Sat Jul 6 2019 MAZ003-004-010-011-062115- Eastern Hampden MA-Northern Worcester MA-Eastern Franklin MA- Eastern Hampshire MA- 425 PM EDT Sat Jul 6 2019 ...LINE OF STRONG THUNDERSTORMS IN EASTERN HAMPDEN AND EASTERN HAMPSHIRE COUNTIES... At 423 PM EDT, Doppler radar was tracking strong thunderstorms along a line extending from near Pelham to Ludlow. Movement was east at 20 mph. A wind gust to 44 mph occurred in Granby Massachusetts with these storms. Winds in excess of 40 mph will accompany these storms. Locations impacted include... Springfield, Chicopee, West Springfield, Ludlow, East Longmeadow, Belchertown, Wilbraham, Palmer, Ware, Monson, Granby, Hampden, Warren, North Brookfield, West Brookfield, Brimfield, Brookfield, Hardwick, Wales and Pelham. PRECAUTIONARY/PREPAREDNESS ACTIONS... Get indoors when these storms approach. Winds may be strong enough to produce minor damage, such as a few downed branches. Do not drive through flooded roads or underpasses. Avoid low lying areas near small streams. Frequent lightning was occurring. Lightning can strike far away from the storm. Go inside a building or vehicle. Wait at least 30 minutes until after the storm has passed to resume outdoor activities. && LAT...LON 4230 7208 4208 7221 4209 7262 4236 7243 TIME...MOT...LOC 2023Z 283DEG 17KT 4233 7239 4218 7247 Field
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 3:39 AM EDT | Heat Advisory | BOX | Capitol Planning Region, Northeastern Connecticut Planning Region | 13 hr |
| Jul 6, 4:21 PM EDT | Special Weather Statement | BOX | 39 min | |
| Jul 6, 5:07 PM EDT | Flash Flood Warning | BOX | Capitol Planning Region | 113 min |
| Jul 6, 5:20 PM EDT | Flash Flood Warning | BOX | Northeastern Connecticut Planning Region | 115 min |
| Jul 6, 6:15 PM EDT | Special Weather Statement | BOX | 60 min | |
| Jul 5, 11:45 PM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 7 hr |
| Jul 6, 3:42 AM EDT | Small Craft Advisory | BOX | 33 hr | |
| Jul 6, 1:34 PM EDT | Small Craft Advisory | BOX | 7 hr | |
| Jul 6, 2:59 PM EDT | Special Weather Statement | BOX | Worcester | 61 min |
| Jul 6, 3:13 PM EDT | Special Marine Warning | BOX | 92 min | |
| Jul 6, 3:31 PM EDT | Severe Thunderstorm Warning | BOX | Franklin, Middlesex, Worcester | 59 min |
| Jul 6, 3:51 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jul 6, 4:07 PM EDT | Severe Thunderstorm Warning | BOX | Essex, Middlesex, Worcester | 53 min |
| Jul 6, 4:25 PM EDT | Special Weather Statement | BOX | Hampden | 50 min |
| Jul 6, 4:30 PM EDT | Severe Thunderstorm Warning | BOX | Hampden, Hampshire, Worcester | 60 min |
| Jul 6, 5:36 PM EDT | Special Weather Statement | BOX | Norfolk, Suffolk | 84 min |
| Jul 6, 5:59 PM EDT | Areal Flood Warning | BOX | Bristol, Essex, Middlesex, Norfolk, Plymouth, Suffolk and 1 more | 2 hr |
| Jul 6, 6:23 PM EDT | Special Weather Statement | BOX | Plymouth | 52 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2019Severe Thunderstorm Warnings in Connecticut, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.